Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on periodic points of order preserving subhomogeneous maps


Authors: Bas Lemmens and Colin Sparrow
Journal: Proc. Amer. Math. Soc. 134 (2006), 1513-1517
MSC (2000): Primary 54H20, 47H07; Secondary 15A48, 46T20
DOI: https://doi.org/10.1090/S0002-9939-05-08390-5
Published electronically: October 7, 2005
MathSciNet review: 2199200
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathbb{R}_+^n$ be the standard closed positive cone in $ \mathbb{R}^n$ and let $ \Gamma(\mathbb{R}_+^n)$ be the set of integers $ p\geq 1$ for which there exists a continuous, order preserving, subhomogeneous map $ f\colon \mathbb{R}_+^n\to \mathbb{R}_+^n$, which has a periodic point with period $ p$. It has been shown by Akian, Gaubert, Lemmens, and Nussbaum that $ \Gamma(\mathbb{R}_+^n)$ is contained in the set $ B(n)$ consisting of those $ p\geq 1$ for which there exist integers $ q_1$ and $ q_2$ such that $ p=q_1q_2$, $ 1\leq q_1\leq {n\choose m}$, and $ 1\leq q_2\leq {m\choose \lfloor m/2\rfloor}$ for some $ 1\leq m\leq n$. This note shows that $ \Gamma(\mathbb{R}_+^n)=B(n)$ for all $ n\geq 1$.


References [Enhancements On Off] (What's this?)

  • 1. M. Akian and S. Gaubert, Spectral theorem for convex monotone homogeneous maps, and ergodic control. Nonlinear Anal. 52(2), (2003), 637-679. MR 1938367 (2003i:93085)
  • 2. M. Akian, S. Gaubert, B. Lemmens, and R. D. Nussbaum, Iteration of order preserving subhomogeneous maps on a cone, Math. Proc. Cambridge Philos. Soc., to appear.
  • 3. F. Baccelli, G. Cohen, G. J. Olsder, and J. P. Quadrat, Synchronization and Linearity: An Algebra for Discrete Event Systems, Wiley Ser. Probab. Statist. Probab. Statist., Wiley: Chichester, 1992. MR 1204266 (94b:93001)
  • 4. S. Gaubert and J. Gunawardena, The Perron-Frobenius theory for homogeneous, monotone functions. Trans. Amer. Math. Soc., 356(12), (2004), 4931-4950. MR 2084406
  • 5. J. Gunawardena, From max-plus algebra to nonexpansive mappings: a nonlinear theory for discrete event systems. Theoret. Comput. Sci. 293(1), (2003), 141-167. MR 1957616 (2004b:93083)
  • 6. M. W. Hirsch, Positive equilibria and convergence in subhomogeneous monotone dynamics, in Comparison Methods and Stability Theory (X. Liu and D. Siegel ed.), pp. 169-188, Lecture Notes in Pure and Appl. Math., 162, Dekker, New York, 1994. MR 1291618 (95f:34090)
  • 7. J. F. Jiang, Sublinear discrete-time order-preserving dynamical systems. Math. Proc. Cambridge Philos. Soc. 119(3), (1996), 561-574. MR 1357065 (96h:34090)
  • 8. V. N. Kolokoltsov and V. P. Maslov, Idempotent Analysis and Applications. Kluwer Acad. Press, 1997. MR 1447629
  • 9. U. Krause and P. Ranft. A limit set trichotomy for monotone nonlinear dynamical systems. Nonlinear Anal. 19(4), (1992), 375-392. MR 1178411 (93i:58081)
  • 10. B. Lemmens and M. Scheutzow, On the dynamics of sup-norm nonexpansive maps, Ergodic Theory Dynam. Systems 25(3), (2005), 861-871. MR 2142949
  • 11. R. D. Nussbaum, Hilbert's projective metric and iterated nonlinear maps. Mem. Amer. Math. Soc. 75 (391), (1988), 1-137. MR 0961211 (89m:47046)
  • 12. R. D. Nussbaum, Iterated nonlinear maps and Hilbert's projective metric II. Mem. Amer. Math. Soc. 79(401), (1989), 1-118. MR 0963567 (90c:47109)
  • 13. P. Takác, Asymptotic behavior of discrete-time semigroups of sublinear, strongly increasing mappings with applications to biology. Nonlinear Anal. 14(1), (1990), 35-42. MR 1028245 (90j:47088)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54H20, 47H07, 15A48, 46T20

Retrieve articles in all journals with MSC (2000): 54H20, 47H07, 15A48, 46T20


Additional Information

Bas Lemmens
Affiliation: Mathematics Institute, University of Warwick, Coventry, CV4 7AL, United Kingdom
Email: lemmens@maths.warwick.ac.uk

Colin Sparrow
Affiliation: Mathematics Institute, University of Warwick, Coventry, CV4 7AL, United Kingdom
Email: csparrow@maths.warwick.ac.uk

DOI: https://doi.org/10.1090/S0002-9939-05-08390-5
Keywords: Monotone dynamical systems, nonlinear Perron-Frobenius theory
Received by editor(s): November 23, 2004
Published electronically: October 7, 2005
Additional Notes: The first author was supported by a TALENT-Fellowship of the Netherlands Organization for Scientific Research (NWO)
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society